MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2050-020
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Estimated weight.Exemption number e2019001.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a percutaneous intervention treating the left subclavian artery, moderately calcified lesion.The armada dilatation catheter advanced to the lesion and balloon inflation was performed without reported issues.Following, the balloon failed to deflate.Two different syringes (10cc and 3cc) were used to manually deflate the balloon.The balloon eventually deflated, extremely slowly (approximately 10 minutes).The device was removed without further issues.There was no adverse patient effect and there was no clinically significant delay.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual, dimensional and functional analysis was performed on the returned device.The reported deflation issue was not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no indication of a lot specific product quality issue.The investigation was unable to determine a cause for the reported deflation issue.It may be possible that the kinks noted in the shaft caused the inflation/deflation lumen to become closed off while in the anatomy preventing deflation; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9413128
Report Number2024168-2019-14137
Device Sequence Number4202682
Product Code LIT
UDI-Device Identifier08717648155161
UDI-Public08717648155161
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberB2050-020
Device Lot Number70322G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer12/27/2019
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FRENCH SHEATH; SUPERCORE WIRE
Patient Age71 YR
Patient Weight52